Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Cold hands and feet, shaky, BP medication causing lightheadedness. What could it be?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
My boyfriend (30 yr old) has cold hands and feet and feels very shaky- it's been going on a couple hours. He denies pain or other symptoms. What could it be? He has not taking any meds now. He tried a BP medication a few times (intermittently) but stopped over a week ago because he didn't know what was making him lightheaded. He is not lightheaded now.
Posted Mon, 21 May 2012 in Hypertension and Heart Disease
Answered by Dr. Aashish Raghu 1 hour later
Hi there.

Thanks for the query.

Is he sweating as well, any headache ?

Is he on diuretics or water pills ?

Is he on any medication ?

Thee is a possibility your boyfriend is dehydrated which can explain the cold hands and tremors. Also do get his blood sugar estimated because sometimes persons with very low blood sugar can also feel the same. Even is his blood pressure has dropped if he has accidently taken BP medication or any other medication, he can experience same symptoms. Kindly keep him warm with a blanket.

Sometimes persons with severe infection in the body can also present with this kind of problem so he will need a detailed examination by his Doctor.

The fact that he is very thirsty could signify polydipsia. This symptoms could be attributed to his Diabetes but sometime obese persons also develop this symptom. He will need to get it evaluated to find the cause, so that the specific treatment can be given.Since Chem panel is normal, it could signify simple polydipsia and may not need any major medical intervention.

Kindly get him evaluated by his Internist. Let him keep well hydrated. Keep his blood sugar and blood pressure in check. Eat a balanced diet. Exercise daily.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor